Quoting shes.so.vain:" Oh my god. I didnt even know that could happen. :["
This is the insert that comes with the drug. It is a great read!
Overdosage is very common with pitocin as doctors and nurses are in a hurry to push mothers through L&D so they can open up beds. Here is what can happen with overuse of the drug as reported by the fda
Overdosage with oxytocin depends essentially on uterine hyperactivity whether or not due to hypersensitivity to this agent. Hyperstimulation with strong (hypertonic) or prolonged (tetanic) contractions, or a resting tone of 15 to 20 mm H2O or more between contractions can lead to tumultuous labor, uterine rupture, cervical and vaginal lacerations, postpartum hemorrhage, uteroplacental hypoperfusion, and variable deceleration of fetal heart, fetal hypoxia, hypercapnia, perinatal hepatic necrosis or death. Water intoxication with convulsions, which is caused by the inherent antidiuretic effect of oxytocin, is a serious complication that may occur if large doses (40 to 50 milliunits/minute) are infused for long periods
That being said, I am so glad that nothing *worse* happened other than what did happen to you. People thing "oh they are doctors/nurses and this is such a good hospital that could NEVER happen to me... but it happens, much too frequiently.